MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ LITTMAN® CLASSIC II¿ S.E. STETHOSCOPE; MANUAL STETHOSCOPE

3M HEALTH CARE 3M¿ LITTMAN® CLASSIC II¿ S.E. STETHOSCOPE; MANUAL STETHOSCOPE
Catalog Number 2201
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No information was provided.Device was returned for evaluation; evaluation is anticipated.End of report.
 
Event or Problem Description
A male reported an alleged injury of the right tympanic membrane after an ear tip fell off a 3m¿ littman® classic¿ ii s.E.Stethoscope.The stethoscope was used for approximately one week.Outpatient care was received and the eardrum puncture recovered; however, there is a little difference in hearing performance noticed between the left and right ear.
 
Additional Manufacturer Narrative
The eartip was returned for evaluation; the eartip returned does not visually match up with a newly produced, conforming eartip.The analysis showed that the eartip may have been over inserted on the eartube and that over the years of usage malformed to enlarge the mating hole that meets the eartube.The over insertion of eartips is something that can happen during assembly and is verified multiple times during production at different steps to detect this issue.End of report.

Brand Name
3M¿ LITTMAN® CLASSIC II¿ S.E. STETHOSCOPE
Common Device Name
MANUAL STETHOSCOPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8272669
Report Number2110898-2019-00010
Device Sequence Number13488163
Product Code LDE
UDI-Device Identifier00707387766160
UDI-Public00707387766160
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2201
Device Lot Number201401CU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2018
Supplement Date Received by Manufacturer12/30/2018
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age40 YR